Pacific Journal of Mathematics

The number of equations defining points in general position.

Tim Sauer

Article information

Pacific J. Math., Volume 120, Number 1 (1985), 199-213.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14M05: Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal) [See also 13F15, 13F45, 13H10]
Secondary: 14H20: Singularities, local rings [See also 13Hxx, 14B05]


Sauer, Tim. The number of equations defining points in general position. Pacific J. Math. 120 (1985), no. 1, 199--213.

Export citation


  • [1] J. Brun, Les fibres de rang deux sur P2 et leurs sections, Bull. Soc. Math. France, 108 (1979), 457-473.
  • [2] D. Buchsbaum and D. Eisenbud, What makes a complex exact! J. Algebra, 25 (1973), 259-268.
  • [3] L. Burch, A note on ideals of homological dimension one in local domains, Proc. Camb. Phil. Soc., 63, (1967), 661-662.
  • [4] P. Dubreil, Sur quelquesproprieties des systemes de points dans le plan et des courbes gauches algebriques. Bull. Soc. Math. France, 61 (1933), 258-283.
  • [5] F. Gaeta, Quelquesprogres recents dans la classification des varieties algebriques d9 un espaceprojectif. Deuxieme Colloque de Geometrie Algebrique Liege, C.B.R.M. (1952), 145-181.
  • [6] A. V. Geramita and P. Maroscia, The ideal offorms vanishingat afinite set ofpoints in Pw, Queen's Mathematical Preprint No. 1981-5.
  • [7] A. V. Geramita and F. Orecchia, Minimally generating ideals defining certain tangent cones, J. Algebra, 78 (1982), 36-57.
  • [8] R. Hartshorne, Algebraic Geometry, Graduate Texts in Math. 52, Berlin, Heidelberg, New York: Springer, 1977.
  • [9] C. Peskine and L. Szpiro, Liaison des varieties algebriques I, Inventiones Math., 26 (1974), 271-302.